Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 235, NWS Tulsa, OK

October 5, 2014McIntosh County, Muskogee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2014, 11:27 PM CDT for McIntosh County, Muskogee County, Okmulgee County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2014, 11:27 PM CDT (04:27 UTC)
Expired
Oct 6, 2014, 12:00 AM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 11:38 PM CDTHAIL 1Morris, OKPHOTO RECEIVED VIA FACEBOOK. MOST WERE SMALLER THAN A QUARTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS54 KTSA 060427
SVRTSA
OKC091-101-111-060500-
/O.NEW.KTSA.SV.W.0235.141006T0427Z-141006T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SUN OCT 5 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA...
  WEST CENTRAL MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  EASTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL MIDNIGHT CDT

* AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRESTON...
  AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...OKMULGEE...BALD HILL...
  MORRIS...ERAM...BOYNTON...HITCHITA...COUNCIL HILL...PIERCE AND
  WAINWRIGHT.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 251 AND 259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3563 9544 3537 9569 3568 9606 3579 9594
TIME...MOT...LOC 0427Z 302DEG 35KT 3569 9594

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
811 
WWUS54 KTSA 060446
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT SUN OCT 5 2014

OKC091-101-111-060500-
/O.CON.KTSA.SV.W.0235.000000T0000Z-141006T0500Z/
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1146 PM CDT SUN OCT 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
OKMULGEE...WEST CENTRAL MUSKOGEE AND NORTH CENTRAL MCINTOSH COUNTIES
UNTIL MIDNIGHT CDT...

AT 1144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRIS...AND
MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...ERAM...BOYNTON...HITCHITA...
  COUNCIL HILL...WAINWRIGHT AND PIERCE

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 250 AND 259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3559 9596 3575 9581 3563 9544 3537 9569
TIME...MOT...LOC 0446Z 302DEG 35KT 3561 9578

HAIL...1.00IN
WIND...60MPH

$$
381 
WWUS54 KTSA 060458
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CDT SUN OCT 5 2014

OKC091-101-111-060508-
/O.EXP.KTSA.SV.W.0235.000000T0000Z-141006T0500Z/
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1158 PM CDT SUN OCT 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKMULGEE...WEST
CENTRAL MUSKOGEE AND NORTH CENTRAL MCINTOSH COUNTIES WILL EXPIRE AT
MIDNIGHT CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 3559 9596 3575 9581 3563 9544 3537 9569
TIME...MOT...LOC 0458Z 302DEG 35KT 3554 9569

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:14 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 5, 9:14 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
914 PM CDT SUN OCT 5 2014

...UPDATE...

.DISCUSSION...
WIDELY SCATTERED SHOWERS ALONG WITH AN OCCASIONAL
THUNDERSTORM IN ASSOCIATION WITH UPPER SPEED MAX
CONTINUE TO PUSH INTO FAR NE OK THIS EVENING. COULD
SEE SOME GUSTY WINDS WITH THIS ACTIVITY GIVEN THE
RELATIVELY DRY LOW-LEVEL AIRMASS IN PLACE.

ADDITIONAL SHOWERS/THUNDERSTORMS POSSIBLE LATER
TONIGHT OVER PARTS OF SE OK/WRN AR WHERE LOW-LEVEL
MOISTURE HAS BEEN INCREASING. SOME MARGINALLY SEVERE
HAIL IS POSSIBLE WITH THIS ACTIVITY.

TWEAKED POPS SOME THROUGH THE REMAINDER OF THE
EVENING...OTHERWISE FORECAST IN GOOD SHAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  82  60  89 /  20  10  10   0
FSM   58  81  61  85 /  40  30  30  10
MLC   61  84  64  88 /  20  20  20   0
BVO   50  80  51  87 /  20  10  10   0
FYV   54  76  54  85 /  20  20  20  10
BYV   57  76  57  83 /  20  20  20   0
MKO   56  82  60  87 /  20  20  20   0
MIO   51  76  56  85 /  20  10  10   0
F10   57  84  60  89 /  20  20  10   0
HHW   60  84  65  87 /  20  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....99
Hazardous weather outlook, Oct 5, 10:23 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT SUN OCT 5 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1022 PM CDT SUN OCT 5 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALONG AND SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE ONGOING THIS EVENING ACROSS
NORTHEAST OKLAHOMA MOVING QUICKLY TO THE SOUTHEAST.
CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO
PRODUCE LARGE HAIL...AND THE RISK OF SEVERE WEATHER
WILL PERSIST INTO THE EARLY MORNING HOURS AS THE STORMS
SPREAD SOUTHEASTWARD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL BOUNDARY LINGERS
ACROSS THE AREA MONDAY AND MONDAY NIGHT. HIGHEST STORM COVERAGE IS
EXPECTED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
STORMS THAT DEVELOP MONDAY AFTERNOON WILL CARRY A LIMITED SEVERE
POTENTIAL...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING
THE MAIN RISKS.

TEMPERATURES WILL WARM THROUGH THE MIDDLE OF THE WEEK. SHOWER AND
THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN TOWARDS THE
LATTER PART OF THE WORK WEEK...WITH WIDESPREAD RAINFALL POSSIBLE
LATE THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 5, 10:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN OCT 5 2014

OKZ064-060345-
CREEK OK-
1011 PM CDT SUN OCT 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CREEK

AT 1011 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OILTON...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...OILTON...SILVER CITY AND
KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3616 9656 3616 9645 3593 9609 3576 9635
      3604 9663 3613 9663
TIME...MOT...LOC 0311Z 314DEG 37KT 3609 9652

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 10:11 PM CDTSpecial Weather StatementTSACreek34 min
Oct 5, 10:21 PM CDTSevere Thunderstorm WarningTSACreek24 min
Oct 5, 10:45 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa45 min
Oct 5, 11:08 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner22 min
Oct 5, 11:14 PM CDTSevere Thunderstorm WarningTSAOkfuskee46 min
Oct 5, 11:36 PM CDTSpecial Weather StatementTSAMuskogee39 min
Oct 6, 12:00 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okfuskee45 min
Oct 6, 12:26 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah34 min
Oct 6, 12:38 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore37 min
Oct 6, 1:30 AM CDTSpecial Weather StatementTSALeFlore45 min
Oct 6, 1:50 AM CDTSpecial Weather StatementTSAHaskell40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.